Mississippi, 2022Damaging Wind in Mississippi, June 26, 2022
June 26, 2022 · NWS MEG · 1 event in 1 county or zone
A slow-moving cold front traversed the Mid-South on 06/26/2022 producing numerous showers and thunderstorms with isolated large hail and strong wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving cold front traversed the Mid-South on 06/26/2022 producing numerous showers and thunderstorms with isolated large hail and strong wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 26, 2:15 PM CST, 0 minutes earlier.
Area forecast discussion, Jun 26, 2:15 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
315 PM CDT Sun Jun 26 2022
.DISCUSSION...
Early afternoon temperatures are all over the place across the
Midsouth ranging from 98 degrees with a heat index of 107 at
Tupelo to the lower 70s where rain has recently cooled the air.
Numerous showers and thunderstorms continue across the Midsouth as
a cold front slowly moves across the area. A few storms are
currently approaching severe limits, capable of producing hail and
localized damaging wind. For the remainder of the afternoon
storms should be most numerous across north Mississippi and near
the Tennessee river in west Tennessee.
Cooler air will filter in across the remainder of the Midsouth
tonight. A few showers or weak thunderstorms may continue into
early tomorrow across north Mississippi. Expect afternoon highs
in the 80s tomorrow and Tuesday with morning lows mostly in the
60s under clear skies. By Wednesday high temperatures are expected
to be back around 90 degrees.
After midweek, a weak ridge will build back across the area.
Afternoon highs Thursday and Friday should be back in the low to
middle 90s. As a result of the weaker ridge, afternoon
thunderstorms look more likely Thursday into next weekend. It
appears the end of our lengthy hot and dry June is finally in
sight. Weekend temperatures look near normal featuring highs in
the low 90s and lows in the low to middle 70s.
30
&&
.AVIATION...18Z TAFs
Scattered thunderstorms will occur this afternoon with more
clustered activity just ahead of an advancing cold front. Winds
will become more northerly along and behind the front later this
afternoon over MEM, MKL, and JBR increasing later tonight. Winds
over TUP will become northerly late tonight. Thunderstorms could
linger over TUP into Monday morning. Expect mainly VFR conditions
with possible borderline MVFR conditions in thunderstorms.
SWC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for Lee AR-Phillips.
MO...None.
MS...Heat Advisory until 7 PM CDT this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Heat Advisory until 7 PM CDT this evening for Hardeman-Hardin-
McNairy.
&&Hazardous weather outlook, Jun 26, 2:15 PM CST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
315 PM CDT Sun Jun 26 2022
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-272215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
315 PM CDT Sun Jun 26 2022
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 26, 1:47 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Memphis TN
247 PM CDT Sun Jun 26 2022
TNZ053-091-092-262015-
Chester TN-McNairy TN-Hardin TN-
247 PM CDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of eastern McNairy,
Hardin and east central Chester Counties through 315 PM CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Savannah, moving southeast at 35 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Savannah, Pickwick Landing State Park, Adamsville, Pickwick Dam,
Morris Chapel, Shiloh, Crump, Michie, Stantonville, Milledgeville,
Enville, Good Hope, Pebble Hill, Right, Hamburg, Phillips, Bruton
Branch, Tulu, Old Lawton and Hinkle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3499 8824 3499 8837 3527 8859 3547 8840
3545 8836 3542 8836 3542 8831 3522 8798
3512 8798
TIME...MOT...LOC 1946Z 328DEG 31KT 3523 8831
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
SMWSpecial weather statement, Jun 26, 1:52 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
252 PM CDT Sun Jun 26 2022
TNZ022-054-055-262015-
Henderson TN-Benton TN-Decatur TN-
252 PM CDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of northeastern
Henderson, southeastern Benton and northern Decatur Counties through
315 PM CDT...
At 251 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Parsons, or 13 miles east of Natchez Trace State
Park, moving southwest at 15 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Natchez Trace State Forest, Parsons, Darden, Perryville, Busseltown,
Jeannette, Wilkinstown, I-40 Near The Tennessee River, Mount Tabor,
Sugar Tree, Garrett, Beacon, Hickory Forks, Cozette, Bible Hill and
Chesterfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3587 8794 3583 8797 3577 8798 3572 8803
3570 8803 3568 8802 3566 8802 3562 8804
3560 8803 3560 8825 3571 8835 3590 8802
3589 8793
TIME...MOT...LOC 1951Z 026DEG 15KT 3578 8803
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
SMWThunderstorm Wind, Alcorn
- When
- June 26, 2:15 PM CST to 2:25 PM CST
- Where
- Alcorn County, 0.69 mi S of Allentown
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 34.860, -88.420
Large tree down in the Glen Community. Wind estimated at 50 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Mississippi, June 26, 2022$198,000 · EF1 · 11 events
- Flash Flood in New Mexico, June 26, 2022$500,000 · 1 event
- Flash Flooding in Arizona, June 26, 2022$160,000 · 2 events
- Damaging Winds in Missouri, June 26, 2022$100,000 · 55 kt wind · 8 events
- Damaging Winds in Missouri, June 26, 20222 injured · $56,000 · 65 kt wind · 4 events
- Flash Flooding and Damaging Winds in Utah, June 26 to 30, 202277 kt wind · 26 events
- Damaging Wind in West Virginia, June 26, 2022$30,000 · 50 kt wind · 1 event
- Damaging Winds and Lightning Strike in Virginia, June 26, 20222 injured · $12,000 · 50 kt wind · 4 events
- Flash Flood in Colorado, June 26, 2022$25,000 · 1 event
- Heat in Mississippi, June 26, 202219 events
- Rip Current in Florida, June 26, 20221 injured · 1 event
- Flash Flooding and Dust Storm in Arizona, June 26, 20227 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1028917.